Constantly hungry even after eating?

Hey guys. Long story short. I am always hungry even after a huge meal I'll either get full and be hungry 40 mins later or so or eat a bunch and still be starving. I was told I can't absorb food well or digest well at all because I don't have a lot of stomach acid. I have a high positive antipariatel cell antibody if that helps at all.. I'm doing twice weekly b12 injections and taking a lot of iron and vsl3 probiotics. And I'm still always hungry. Is this normal for pa? I always joke and say "how am I not 400 lbs" but most of the time I have to go #2 right after. :(

Last edited by

9 Replies

oldestnewest
  • That's definitely not the case for me, I'm the opposite if anything. If I'm not careful, my stomach fills quickly and feels uncomfortable for hours and then I get bloating which sort of puts me off eating.

    I tend to eat small meals more regularly, use cider vinegar or betaine HCL and a good probiotic and this helps avoid much of the above

  • Man that also sucks! I've been having diarrhea several times a day the last several days (TMI I know sorry!) But yeah I eat and it seems to literally go right through me. I wish I could feel full!

  • Hi... Have you had a coeliac test?

  • Celiac? Yes it was negative. I am allergic to all what's though and spelt. Mainly all gluten. I've gone gluten free and feel pretty much the same but minus some body pain and rashes.

  • My opinion is that the B12 is repairing the nerve damage to your vagus nerve, which runs the communication between the stomach and brain. As the repair of the myelin sheath of the nerve occurs, the signals to the brain get stronger which are interpreted by the brain as hunger. It is an illusion.

    Tell yourself that the feeling is fake and skip the snack. I initially had great difficulty convincing myself that it was fake. I drink black coffee or tea to get through it.

    The diarrhea is also one of my symptoms following an injection. I get it 12 hours after the injection. I call it a detoxification symptom. I think it arises from all the cells in the body kicking into full metabolism when the B12 shows up following the injection. One of the byproducts of metabolism is water and I pee a lot too. But I think the gut is not able to remove water when there is extra water in the blood. Hence the soft poo or diarrhea.

    Start a logbook of your symptoms. Record the time . Also record your food, drink and meds. I developed a gluten intolerance and a dairy (Casein protein) intolerance at the same time that the B12 deficiency appeared. Use the logbook to look back 3 to 48 hours to see what may have caused the symptom.

    For me, if the diarrhea was preceded by an hour of sleepiness, this was from gluten or dairy.

  • B12 can also seem to heighten a sense of pain.

    If you have had nerve damage such as the loss of the mylin sheath due to a B12 deficiency, it is thought that this is repairable. My experience is that it takes a very long time and any repair is pretty weak in that it seems the return quickly.

    When the mylin sheath is repaired, the signal strength in the nerve is stronger which the brain will interpret as pain for a few days until it recalibrates to the stronger signal.

    If you tell yourself that the heightened pain is an illusion due to nerve repair. You can relax and the stress goes away too.

    That said, I find any kind of tooth pain unbearable but muscular pain I can deal with.

    Are you also supplementing with Vit B6 and a daily multivitamin? I also take D3 and TMG.

  • Yeah I can't tell myself the pain isn't real. Because it is lol I've suffered from fibromyalgia since I was around 10. Constant severe body pain. Even touching and pressing on my skin feels like a bruise. It's not fun but it's my life. It really kind of ruined me but I've never really had any relief other than the magnesium IV the dr gives me. Yeah I take all vitamins I never feel better like I should when people say they get energy and stuff. Nothing gives me any energy. Even sleeping I wake up grumpy and exhausted. I feel like I have nerve damage with pain and also I forget how to count back money a lot too. It's been going on for years. I also forget everything and stumble and fall a lot. I was told it was the fibromyalgia but I'm hoping it's something that isn't and can be treated

  • acid is very important to digestion - without it most of your food can't be broken down to provide you with the nutrition you need - so I'm not surprised that you are having the problems you are having.

    The parietal cells are what produces acid for the stomach so if you have antibodies they will be attacking the cells and so that would lead to low stomach acidity - eventually it could result in no stomach acidity at all.

    Some people find that taking something acidic with their food helps with some of the symptoms of low stomach acidity - there are also some products out there that are specifically designed to raise acidity levels and they may help.

    Babies have similar problems with digesting food as the gut isn't fully developed - know this is too much information but it can be quite fascinating seeing exactly what they do manage to digest and what just passes through - peppers and grapes just tend to reappear. It might be worth looking at the foods you are eating and switching to high protein and foods that are easily digestible. Some scientific research has shown that protein is actually very good at making you feel less hungry because the brain tends to respond quite quickly to rises in protein levels.

    I have some problems with frequent diarrhoea - although B12 has helped with some elements of it - in terms of sudden urges to go being less uncontrollable - I can still have days when I visit the loo several times - generally it's because I'm having gut spasms associated which I get with a migraine and just speeds up the whole process of food going through my gut. Today wasn't actually that bad - just a bit noticeable that I had to go to the loo several times. At its worst the spasms are violent and ... everything pours from everywhere.

  • What Gambit62 says is almost certainly the cause.

    A lack of stomach acid (achlorhydria) can cause IBS-like symptoms. There are two main reasons.

    Firstly, the acid in your stomach is very good at killing off most bacteria. These can enter the stomach with the food you eat, or they can move up from the lower gut. Either way, they can misbehave.

    The other reason is that the acid is required for the proper digestion of good, especially protein. The undigested food passes into the large intestine. The bacteria that live there aren't used to such bounty and they have a big party.

    The result is a lot of wind, churning guts and diarrhoea.

    I found that I could eliminate all of those problems by taking some acid with my meals. I started by taking betaine hydrochloride (available from Amazon). This releases hydrochloride acid when it goes into water. I now take about 40ml of lime juice (in tonic water) with lunch and dinner.

    Ignore nonsense about vagus nerves and detoxification.

You may also like...